Predisione Side Affects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 9/7/2008 2:46 PM (GMT -7)   
Does anyone feel like their muscles turn to rubber when taking Predisione? I feel very weak even on small doses. 20 - 40 mgs. I don't get that energy boast like I hear people talk about. Instead I feel like I could take a nap, but I can't seem to do that either.

patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 9/7/2008 4:51 PM (GMT -7)   
I experience very similar symptoms. I'm currently at 15mg a day, tapering, and I get rubber legs throughout the day. I'm also too "wired" feeling to nap or sleep at night very well, even though I feel exhausted. My hands are also very shaky. The joys of Prednisone, right?
26f, dx'd CD July '05 after 6 fistula/abscess surgeries
Currently running on Humira and Hope.
(miscarried at 13 weeks, now waiting to heal before trying again)

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."

~Marianne Williamson


Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 9/7/2008 5:13 PM (GMT -7)   
Thanks for the confirmation. My doctor acts like it is no big deal. I thought maybe I was imagining it. I would like to see him take care of 20 fourth graders all day while on prednisone. I am currently on Asacol, but I am going to ask for something else beside the prednisone. Maybe Endocort this time around. It is expensive but the side affects are much more bearable.
 
 

LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 9/7/2008 5:41 PM (GMT -7)   
Yes I feel that way too when on it.  I just got off of it so hoping all that goes away soon!

Living with Crohn's Disease since Jan./2000 but had a few years prior
I'm a true Crohnie with IBS and Arthrities too
 
Meds I have tried:  Too many to list- LOL
Meds currently on:  Prednisone-  I am off of it!!   YAAHH!!! :-)   
                           Methotrexate injections once a week 25mg
                           Folic Acid 5mg every day
                           Wellbutrin twice a day
                           Cipro
No Surgeries
 


Tj1
Regular Member


Date Joined Jul 2008
Total Posts : 71
   Posted 9/7/2008 9:43 PM (GMT -7)   
I feel the same way as patientspiders on pred. Right now I'm taking 40mg and hope to start tapering this week after seeing my DR.
 DX'd with UC 2000.
 DX'd with CD 8-9-08
 
 allergic to Asacol
 Colazal made it worse
 Prednisone 20mg X2 daily   
 Flagyl 500mg X2 daily
 First Remicade infusion 8-9-08
 
 Toprol XL --  Hypertension
 Insulin   --   Diabetes 


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2691
   Posted 9/7/2008 11:02 PM (GMT -7)   
Well maybe not weakness, but boy when I was tapering the cramps! My husband found me dancing around the bedroom almost every morning trying to stop those charlie horses. They were awful! Don't get them anymore now that I'm off the pred. So yep, it can do stuff to the muscles for sure. I'm also pretty sure I've read about the weakness issue as a side effect as well.
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Just finished tapering off Prednisone *YEAH*, Asacol, Questran, Toprol XL (for high blood pressure).


wibiff
Regular Member


Date Joined Feb 2008
Total Posts : 27
   Posted 9/8/2008 7:38 AM (GMT -7)   
I have been on prednisone for nine months and counting! hoping to taper soon! But yes, I also feel extremely weak and lethargic when I'm on it. I also feel so moody and I feel really bad for my poor husband. The blood sugars go up and down, the night sweats are horrible, and talk about hot flashes! yes, the joys of prednisone are innumerable. But on the bright side, at least we live in the day and age that they can give us prednisone and help manage the symptoms, right?:)

wibiff
Regular Member


Date Joined Feb 2008
Total Posts : 27
   Posted 9/8/2008 7:38 AM (GMT -7)   
I have been on prednisone for nine months and counting! hoping to taper soon! But yes, I also feel extremely weak and lethargic when I'm on it. I also feel so moody and I feel really bad for my poor husband. The blood sugars go up and down, the night sweats are horrible, and talk about hot flashes! yes, the joys of prednisone are innumerable. But on the bright side, at least we live in the day and age that they can give us prednisone and help manage the symptoms, right?:)

dawn636
Regular Member


Date Joined Aug 2005
Total Posts : 42
   Posted 9/8/2008 9:45 AM (GMT -7)   
I also have had rubber leg syndrome on pred, and all those other fabulous side effects. especially love the night sweats and mood swings, good times, but all in all it gives me some sort of semblance of life back so I take it and try to keep myself in control as much as possible. Dawn☼

staci100
Regular Member


Date Joined Mar 2006
Total Posts : 111
   Posted 9/8/2008 6:24 PM (GMT -7)   
I have now tapered from 60 mg to 2.5 mg and the worst side effect I have ever had is a new one for me.  I am a female and I am losing my hair.  I have had to cut it a ton.  I was blonde and now I am brunette because of the coloring damage that happens.  My drs just nod their heads and say we just need to get you off of this.  I read online about some people losing 75% or more of their hair.  I may be that person before this is over with.
34 year old Female
Diagnosed with CD 1993
Currently taking Asacol, 100mg Immuran, 2.5 mg prednisone (tapering), Humira injections twice monthly since Feb 08, Fish Oil, Probiotics, Multi Vitamin, B-12 tablet, folic acid, citrucel tablets

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:10 AM (GMT -7)
There are a total of 2,734,553 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151341 registered members. Please welcome our newest member, Emmyl00z.
188 Guest(s), 1 Registered Member(s) are currently online.  Details
rollout


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer